Michigan, 2014

Hail in Michigan, October 28, 2014

October 28, 2014 · NWS MQT · 3 events in 1 county or zone

An isolated severe thunderstorm produced large hail in the Menominee area during the early morning of the 28th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

An isolated severe thunderstorm produced large hail in the Menominee area during the early morning of the 28th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Oct 27, 11:21 PM CST, 44 minutes earlier.

Area forecast discussion, Oct 27, 11:21 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
121 AM EDT TUE OCT 28 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 403 PM EDT MON OCT 27 2014

12Z RAOBS/LATEST WV IMAGERY SHOW DEEP TROF OVER THE NCENTRAL PLAINS/
SCENTRAL CANADA SHIFTING TO THE E. AREA OF UPR DVGC UNDER DIFFLUENT
SW FLOW AHEAD OF THE TROF AXIS AND BAND OF H85-7 FGEN/STEEP H85-5
LAPSE RATES SHOWN ON THE 12Z GRB RAOB IN ADVANCE OF ASSOCIATED H85
WARM FNT HAVE SUPPORTED SCT-NMRS SHOWERS/SOME TS WITH SMALL HAIL
OVER MUCH OF THE CWA INTO EARLY THIS AFTN...BUT OVERALL DRYNESS OF
THE AIRMASS SHOWN ON THE 12Z INL/MPX RAOBS ADVECTING INTO THE UPR
LKS IN THE SW FLOW ALF HAS TENDED TO LIMIT THE COVERAGE OF THE
SHOWERS AND EVEN LED TO SOME CLRG OVER THE W AND SCENTRAL. LOOKING
TO THE W...ANOTHER STRONG SHRTWV ROTATING NEWD IN ADVANCE OF THE UPR
TROF AXIS IS MOVING NEWD THRU SDAKOTA THIS AFTN...ACCOMPANIED BY A
WELL DEFINED CLOUD LEAF VSBL ON IR/WV STLT IMAGERY. BUT CLOUD TEMPS
APPEAR TO BE WARMING...AND RA COVERAGE TO THE NW OF ASSOCIATED SFC O
IN IOWA APPEARS TO BE LIMITED BY THE DRY AIR DEPICTED ON THE
UPSTREAM RAOBS.

MAIN FCST CONCERNS IN THE SHORT TERM ARE FOCUSED ON POPS AND WINDS
THAT WL ACCOMPANY THE PASSAGE OF THE SFC LO NOW IN IOWA.

LATE TODAY/TNGT...MODELS INDICATE MID LVL DRYING/AREA OF DEEP LYR
QVECTOR DVGC WL IMPACT THE CWA THIS EVNG...LEADING TO DIMINISHING
POPS AS AREA OF UPR DVGC ALSO LIFTS TO THE NE. BUT INCRSG DPVA/DEEP
LYR QVECTOR CNVGC/UPR DVGC AHEAD OF NRN PLAINS SHRTWV/EXIT REGION OF
SHRTWV LIFTING NEWD THRU MN/EXIT REGION OF ACCOMPANYING H3 JET
STREAK WL LEAD TO INCRSG POPS AGAIN LATE EVNG/OVERNGT...ESPECIALLY
OVER THE NW HALF OF THE CWA CLOSER TO THE SHRTWV TRACK/SHARPER
DYNAMICS AND AWAY FM THE AXIS OF DRIEST MID LVL AIR. THE 12Z
REGIONAL CNDN MODEL SEEMS TO HAVE THE BEST DEPICTION OF EXPECTED
PCPN RELATED TO THE DYNAMIC FORCING...SO RELIED MOST HEAVILY ON THAT
MODEL FOR POPS FCST. MAINTAINED MENTION OF ISOLD TS OVER THE E 2/3
OF THE CWA AS WELL WHERE MODELS SHOW LINGERING STEEPER LAPSE RATES.
FCST ARRIVAL OF MORE LLVL MSTR THIS EVNG N OF APRCHG SFC WARM FNT WL
LEAD TO MORE LO CLDS AND SOME PATCHY FOG OVERNGT...ESPECIALLY OVER
THE CENTRAL WHERE LLVL SE FLOW WL UPSLOPE. THE PCPN WL TEND TO
DIMINISH NEAR THE WI BORDER LATER TNGT ONCE THE DYNAMIC FORCING/SFC
LO TRACK TO THE N AND THE WIND SHIFTS TO THE W.

TUE...SHRTWV/SFC LO WL SHIFT NEWD INTO NW ONTARIO...GIVING WAY TO
DEEP LYR QVECTOR DVGC/MID LVL DRYING/SOME UPR CNVGC AND DIMINISHING
POPS. THE RESULT WL BE A DIMINISHING TREND IN POPS SW-NE...
ESPECIALLY OVER THE E HALF WHERE DVLPG WSW FLOW ON THE SRN FLANK OF
DEPARTING SFC LO WL DOWNSLOPE AND END THE PCPN CHCS. BUT FCST POPS
WL SHOW AN INCRSG TREND OVER THE W AGAIN IN THE AFTN UNDER
SHARPENING CYC UPSLOPE W FLOW/DEEPENING MSTR THRU H7. ARRIVAL OF
COLDER AIR/INCRSG DESTABILIZATION/MIXING OF H925 WINDS INCRSG TO
25-35 KTS WL ALSO RESULT IN GUSTY W WINDS...STRONGEST OVER THE MORE
EXPOSED KEWEENAW PENINSULA. THE GREATER LINGERING CLD COVER IN
UPSLOPE FLOW/QUICKER ARRIVAL OF COLDER AIR WL LIMIT DIURNAL TEMP
RECOVERY OVER THE W.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 403 PM EDT MON OCT 27 2014

TUESDAY NIGHT THROUGH WEDNESDAY....A DEEP MID-LEVEL TROUGH WILL BE
EXTENDING FROM THE EAST HALF OF ONTARIO SOUTHWESTWARD ACROSS WESTERN
LAKE SUPERIOR WHILE AN ASSOCIATED 993MB SFC LOW CONTINUES TO DEEPEN
JUST SOUTH OF JAMES BAY.

UPPER-LEVEL SUPPORT WILL BE NON-EXISTENT BY THIS POINT AS A 120KT
JET STREAK TRACKS EASTWARD ACROSS THE LOWER GREAT LAKES.
ADDITIONALLY...MID-LEVEL SUPPORT BY WAY OF Q-VECTOR CONVERGENCE AND
THE TROUGH AXIS REMAINS MOSTLY NORTH OF THE AREA AS THE TROUGH
BEGINS TO PIVOT IN A NE DIRECTION. PRECIP CHANCES AWAY FROM LAKE
SUPERIOR DO NOT LOOK ALL THAT GREAT...BUT THERE IS STILL ENOUGH
LOW-LEVEL MOISTURE ALONG THE SFC FRONT TO KEEP SLIGHT CHANCE POPS
WELL INLAND THROUGH THE NIGHT. ACROSS THE NORTH HALF...ENHANCED
LOW-LEVEL CONVERGENCE ALONG THE LAKE SHORE ALONG WITH SOME
LAKE-ENHANCEMENT FROM LAKE-H8 DELTA TEMPS OF 8 TO 10C WILL ALLOW FOR
NUMEROUS SHOWERS ACROSS THE WEST HALF FOR THE NW WIND LAKE BELTS.
PTYPE WILL BE TRICKY AS TEMPS WILL BE FALLING THROUGHOUT TUESDAY
NIGHT. LOW-LEVEL WET BULB TEMPS SUPPORT A TRANSITION FROM RAIN TO
SNOW ACROSS MUCH OF THE INTERIOR OVERNIGHT. SFC TEMPS SHOULD REMAIN
WARM ENOUGH TO PREVENT ANY ACCUMULATION.

AN INCREASING ISALLOBARIC COMPONENT WITH PRESSURE RISES WEST OF LAKE
SUPERIOR TUESDAY AFTERNOON INTO THE EVENING WILL PROVIDE SOME
ADDITIONAL SUPPORT TO AN INCREASING GRADIENT FLOW FOR STRONGER
WINDS. CAA OVER LAKE SUPERIOR WILL ALLOW FOR DOWNWARD MOMENTUM
TRANSFER OF 25-35 MPH WINDS ALONG LAKE SUPERIOR...ESPECIALLY ACROSS
THE KEWEENAW.

THE TROUGH AXIS WILL HAVE CLEARED THE CWA BY 12Z WEDNESDAY.
LINGERING LOW-LEVEL MOISTURE WILL ALLOW FOR CONTINUED LAKE EFFECT
SHOWERS...BUT A DEVELOPING INVERSION AROUND 4KFT WILL LIMIT SOME OF
THE ACTIVITY. A GRADUAL DIMINISHING IN SHOWER COVERAGE IS EXPECTED
ALONG LAKE SUPERIOR THROUGHOUT THE DAY.

WEDNESDAY NIGHT THROUGH FRIDAY...A WEAK SHORTWAVE EMBEDDED IN THE
LARGER SCALE TROUGH IS PROGGED TO TRACK SE ACROSS THE CWA LATE
WEDNESDAY NIGHT INTO THURSDAY. NOT MUCH IN THE WAY OF DEEP FORCING
OR DEEP MOISTURE WITH THIS PASSAGE...SO PRECIP COVERAGE SHOULD BE
CONFINED TO LAKE SUPERIOR. H8 TEMPS OF -5 TO -7C COMBINED WITH LAKE
WATER TEMPS OF AROUND 5C SHOULD BE ENOUGH TO SUPPORT SOME LAKE
EFFECT PRECIP...BUT A SFC RIDGE MOVING ACROSS THE AREA ALONG WITH
LIMITED LOW-LEVEL MOISTURE WILL RESULT IN SMALL CHANCES OF PRECIP.

THE FIRST HALF OF THURSDAY SHOULD BE FAIRLY QUIET WITH INCREASINGLY
DRIER LOW-LEVEL AIR AND WEAK WAA. A STRONG MID-LEVEL TROUGH AXIS
DIGGING ACROSS FAR WEST ONTARIO WILL REACH NW LAKE SUPERIOR BY 03Z
FRIDAY. SIGNIFICANTLY COOLER AIR WILL ACCOMPANY THIS TROUGH
PASSAGE...WITH H8 TEMPS FALLING TO -10 TO -12C OVER LAKE SUPERIOR BY
12Z FRIDAY. LAKE-H8 DELTA TEMPS OF AROUND -15C COMBINED WITH MODEST
LOW-LEVEL MOISTURE WILL BE ENOUGH FOR INTRODUCING LIKELY POPS
THURSDAY NIGHT FOR NW TO NNW WIND LAKE BELTS.

FRIDAY LOOKS TO BE THE COLDEST DAY OF THE SEASON THUS FAR...AND IT
WILL FEEL EVEN COLDER WITH BLUSTERY WINDS OF 10-20MPH FOR MUCH OF
THE AREA AND GUSTS POSSIBLY SURPASSING 30MPH ALONG LAKE SUPERIOR IN
THE MORNING. HIGH TEMPS SHOULD BE IN THE 30S CWA-WIDE. SOME HIGHER
TERRAIN LOCATIONS ACROSS THE WEST HALF MAY EVEN STRUGGLE TO GET
ABOVE FREEZING.

FRIDAY NIGHT THROUGH SATURDAY...LARGE SFC HIGH PRESSURE AND
LOW-LEVEL DRY AIR QUICKLY BUILD IN FROM THE WEST FRIDAY NIGHT. A LOT
OF FACTORS ARE IN PLAY FOR THE LOW-TEMP FORECAST FRIDAY NIGHT AS
LOW-LEVEL WAA COMMENCES ACROSS THE WEST AS LOW CLOUD OFF LAKE
SUPERIOR ERODE. WHILE IT LOOKS LIKE QUITE A CHILLY NIGHT WITH 20S
ACROSS THE CWA...DO NOT HAVE ENOUGH CONFIDENCE THIS FAR OUT TO GO
ANY LOWER. WITH THAT SAID...IF EVERYTHING LINES UP IN FAVOR OF
STRONG COOLING...WOULD NOT BE SURPRISED TO SEE TEMPS FALLING WELL
INTO THE TEENS FOR INTERIOR WEST AND CENTRAL COLD SPOTS.

SUNDAY AND MONDAY...THE PATTERN WILL REMAIN QUITE AMPLIFIED THROUGH
THE BEGINNING OF NEXT WEEK. A STRONG RIDGE OVER THE UPPER GREAT
LAKES ON SUNDAY WILL BE FOLLOWED BY A DEEP TROUGH ACROSS THE
NORTHERN ROCKIES. THE GFS IS A BIT MORE AGGRESSIVE WITH THIS PATTERN
THAN THE ECMWF...BRINGING WAA PRECIP INTO THE CWA AS EARLY AS
SATURDAY NIGHT. THE ECMWF KEEPS MOST OF THE AREA DRY THROUGH SUNDAY
MORNING...THEN BRINGS PRECIP ACROSS THE CWA MONDAY AS THE COLD FRONT
OCCLUDES THE WARM FRONT OVER THE UPPER GREAT LAKES. BY THAT
TIME...THE GFS HAS PUSHED THE COLD FRONT THROUGH AND BRINGS A MAINLY
DRY DAY TO THE AREA. CANNOT ARGUE AGAINST EITHER SOLUTION ATTM...SO
WILL BE OBLIGED TO USE A MODEL CONSENSUS.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 121 AM EDT TUE OCT 28 2014

ABUNDANT LOW-LEVEL MOISTURE WILL WORK TO MAINTAIN LIFR CONDITIONS AT
KCMX/KSAW OVERNIGHT. AT KIWD...DEVELOPING UPSLOPE WESTERLY FLOW WILL
RESULT IN IFR AND PERHAPS SOME LIFR OVERNIGHT. AS LOW PRES TRACKS NE
ACROSS UPPER MI OVERNIGHT...EXPECT SHRA TO SPREAD ACROSS THE AREA.
TSTMS ARE ALSO POSSIBLE AT KSAW WITH WRN EDGE OF AN INSTABILITY AXIS
ACROSS CNTRL UPPER MI. AS THE LOW EXITS TO THE N THIS MORNING...
THERE WILL BE A WSHFT TO THE W. THESE WINDS WILL INCREASE WITH THE
ARRIVAL OF SOME COLDER AIR/MORE DESTABILIZATION...ESPECIALLY AT THE
MORE EXPOSED KCMX TERMINAL. THE UPSLOPE NATURE OF THE LOW-LEVEL FLOW
WILL DELAY IMPROVEMENT TODAY AT KIWD AND ESPECIALLY AT KCMX...BUT
DOWNSLOPING SHOULD ALLOW THE CIG AT KSAW TO JUMP TO VFR BY LATE
MORNING. CONDITIONS SHOULD IMPROVE TO MVFR BY LATE MORNING AT KIWD
AND DURING THE AFTN AT KCMX. OCNL -SHRA WILL ALSO CONTINUE AT
KIWD/KCMX THRU THE DAY.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 403 PM EDT MON OCT 27 2014

BROAD LOW PRESSURE OVER THE UPPER MS VALLEY THIS AFTERNOON WILL
CONSOLIDATE OVER UPPER MICHIGAN AND EASTERN LAKE SUPERIOR OVERNIGHT
INTO TUESDAY MORNING. AN ASSOCIATED TROUGH AXIS WILL PUSH SOUTHEAST
ACROSS LAKE SUPERIOR LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.
WITH A HIGH PRESSURE RIDGE BUILDING ACROSS THE CENTRAL PLAINS BEHIND
THIS TROUGH...W TO NW WINDS OF 25 TO 35 KNOTS ARE EXPECTED ACROSS
MUCH OF THE LAKE. THE HIGHEST WINDS SHOULD BE ACROSS THE CENTRAL
LAKE TUESDAY NIGHT...SO HAVE OPTED TO GO WITH A GALE WATCH THROUGH
EARLY WEDNESDAY MORNING. THE NW WINDS WILL SLOWLY DIMINISH TO UNDER
20 KNOTS BY WEDNESDAY EVENING AND WILL REMAIN LIGHT THROUGH
THURSDAY. ANOTHER STRONG TROUGH PASSAGE THURSDAY NIGHT WILL BRING A
ROUND OF NORTHERLY WINDS OF 20-30 KNOTS...WITH A FEW GALES TO 35
KNOTS POSSIBLE ACROSS THE CENTRAL LAKE LATE THURSDAY NIGHT INTO
FRIDAY MORNING. WINDS WILL THEN GRADUALLY DIMINISH TO UNDER 20 KNOTS
AND BECOME SOUTHERLY BY SATURDAY AS DEEP LOW PRESSURE FORMS ACROSS
THE NORTHERN HIGH PLAINS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  GALE WARNING FROM 6 PM THIS EVENING TO 8 AM EDT WEDNESDAY FOR
     LSZ265-266.

  GALE WARNING FROM 4 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY FOR
     LSZ244-245-264.

  GALE WARNING FROM 4 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY FOR
     LSZ263.

LAKE MICHIGAN...
NONE.
&&

SHORT TERM...KC
LONG TERM...KLUBER
AVIATION...ROLFSON
MARINE...KLUBER
Hazardous weather outlook, Oct 27, 2:25 PM CST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
425 PM EDT MON OCT 27 2014

MIZ001>007-009>014-084-085-281200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
425 PM EDT MON OCT 27 2014 /325 PM CDT MON OCT 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR OVER MUCH OF WEST AND CENTRAL
UPPER MICHIGAN THROUGH TONIGHT. THE STRONGER STORMS MAY PRODUCE SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST WINDS MAY GUST UP TO 40 MPH TUESDAY EVENING ACROSS THE KEWEENAW
PENINSULA.

LARGE WAVES MAY LEAD TO MINOR BEACH EROSION ALONG THE LAKE SUPERIOR
SHORE TUESDAY NIGHT INTO WEDNESDAY...MAINLY FROM ONTONAGON TO COPPER
HARBOR AND FROM MARQUETTE TO WHITEFISH POINT.

NORTH TO NORTHWEST WINDS MAY GUST UP TO 40 MPH THURSDAY NIGHT INTO
FRIDAY MORNING NEAR LAKE SUPERIOR. THESE STRONG WINDS WILL RESULT IN
ANOTHER PERIOD OF LARGE WAVES ON FRIDAY WHICH MAY LEAD TO ADDITIONAL
BEACH EROSION AND MINOR LAKESHORE FLOODING ALONG THE LAKE SUPERIOR
SHORELINES OF MARQUETTE AND ALGER COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF HAIL TO THE WEATHER
SERVICE OFFICE IN MARQUETTE. THE PUBLIC MAY SUBMIT STORM REPORTS VIA
OUR HOMEPAGE AT WEATHER.GOV/MQT AND ALSO THROUGH FACEBOOK AND TWITTER.

LSZ162-240>251-263>267-281200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
425 PM EDT MON OCT 27 2014 /325 PM CDT MON OCT 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. STRONGER STORMS MAY
PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST TO NORTHWEST GALES TO 35 KNOTS ARE POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY MORNING OVER CENTRAL AND EASTERN LAKE SUPERIOR. SEE THE
LATEST MARINE WEATHER MESSAGE FOR MORE DETAILS.

NORTH GALES OVER 35 KNOTS ARE POSSIBLE OVERNIGHT THURSDAY NIGHT
INTO FRIDAY...ESPECIALLY OVER CENTRAL AND EASTERN LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-281200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
425 PM EDT MON OCT 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THE STRONGER STORMS
MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KLUBER

The radar

The Green Bay radar (KGRB), 79 km away, was scanning. The volume nearest the first event began at 06:04 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Menominee

When
October 28, 12:05 AM CST to 12:10 AM CST
Where
Menominee County, Menominee
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
45.120, -87.620

The Menominee County Sheriff observed the ground completely white with hail. The largest hailstones were one inch in diameter.

Hail, Menominee

When
October 28, 12:10 AM CST to 12:15 AM CST
Where
Menominee County, 0.85 mi SE of Menominee
Measured
1.5 in hail
Reported by
Public
Coordinates
45.110, -87.610

There was a public report of hail covering the ground in Menominee with the largest hailstones 1.5 inches in diameter.

Hail, Menominee

When
October 28, 12:15 AM CST to 12:18 AM CST
Where
Menominee County, 0.69 mi S of Menominee
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
45.110, -87.620

There were several reports of hail between 0.5 and 1.0 inch in diameter covering the ground in Menominee.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, October 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 545694, 545696, 545697.